- This topic is empty.
August 19, 2012 at 9:26 pm #20561
I’m happy to report that I my Cortisol and ACHT levels are well in the normal range, so I no longer have adrenal insufficiency. Although my endo. said that protocol is to keep the medic alert bracelet on for a year, she added with a smile that it’s really up to me…so it’s off. I can finally climb a flight of stairs and actually run if the train is coming. Hurray.
With me there’s always a “but”…but my mel continues to progress with more satellite mets on my skin. My face is better, but in my ear and on the side of my head down to my neck is worse. Interestingly, the area on my scalp that was radiated contains way more and bigger mets than anywhere else. Nobody seems to know why. The onc. derm continues to treat the mets w/freezing and Aldara. When I was on IL-2 and Ipi, this method helped a lot. Now, not so much.
I started Temodar about 3 weeks ago…just a little tired, slight chemo-brain, and a few stomach issues. Since I just got over colitis and the adrenal thing, Dr. Wolchok is starting me on just the Temodar, and if the mel doesn’t respond, he’ll add more chemo drugs. I’m well-aware that chemo does not have a good success rate on Melanoma, but since surgery, radiation, IL-2 and Ipi twice (partial response to IL-2 & Ipi) failed me (I didn’t fail them!), this is really our only choice. I don’t have “measurable disease” (mets on prior-irradiated skin don’t count!) so right now Anti PD1 isn’t an option
Supposedly additional drug companies are working to start trials, and we’re hoping that the chemo will hold me until one does that I will be eligible for. We’ll also see what next PET scan shows.
Also have an app’t w/surgeon who has experience with removing mets from ears, so hopefully he can zap it before it gets to the eardrum. I’m “only” stage IIIc unresectable, but the fear of losing my ear is very real.
Hope everyone has a good week,
KarenAugust 19, 2012 at 10:48 pm #56051Mrs_RasParticipant
Hi Karen. Thanks for the update. Glad you are doing better. My husband also had radiation for mets on his left side. After the radiation was over they came back worse. I didn’t know that mets could be removed, I thought that’s why they were called unresectable.August 19, 2012 at 11:56 pm #56052 Hi Mrs-Ras,
They’re not removed, they’re frozen w/ a stream of liquid nitrogen, which usually causes them to puff up, sometimes ooze (yuk) and flatten. The Aldara is a creme which is supposed to make them scab and flake off, but that rarely happens. Even when it does, another pops up. It’s like playing wack-a-mole (lol) with my mets. It’s unresectable because it’s not contained enough to remove. When it was just 1 large tumor, it was surgically removed and grafted but recurred 2 months later. I am told that my case is unusual.
KarenAugust 23, 2012 at 1:58 am #56053
Hi again…just nudging this back up; I would love to hear any experiences w/Temodar.
Karen, formerly known as Daisy.August 23, 2012 at 3:55 am #56054CeceliaParticipant
Karen, my partner Margaret went on TMZ last November, and it helped very quickly with a tumour in her bowel. It remained effective for about 6-7 months, which should get you to the next trial. Margaret and I see this journey like trying to get across a river: you don’t see the new stepping stone until you get to the one just before it. It’s working for us so far: interferon to TMZ to ipi to Zelboraf. A few operations and radiations in between. Margaret’s only side effect from tMZ was fatigue–lots of early nights. Just keep taking the next step.August 23, 2012 at 5:41 pm #56055 Thanks Cecelia, that’s encouraging to hear.
How is Margaret doing now?
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.